MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357532
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 05/2019).
 
Event or Problem Description
It was reported that during a fistulagram, the pta balloon allegedly had a leak at the connection hub.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted on the dhr, mrb, receiving inspection, internal rejects history, manufacturing controls and fmeas.The manufacturing review did not indicated any possible manufacturing issue that could be related to the reported event.Investigation summary: the device was receive for evaluation.A visual inspection found deep sanding marks on the catheter shaft, underneath the strain relief.The sanding marks were examined and a partial break was noted in the shaft.An attempt was then made to inflate the device, and water was noted to leak from the break.Therefore, the investigation is confirmed for the reported leak, and for a partial break in the catheter shaft.Per the evaluation, sanding marks were identified distally past the hub (extending past the sanding maximum range); therefore, excessive sanding of the catheter under the strain relief is the root cause for the partial break in the catheter.An event was opened and closed to address this issue.The operator was retrained.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8215176
Report Number2020394-2018-02268
Device Sequence Number2025774
Product Code LIT
UDI-Device Identifier00801741091445
UDI-Public(01)00801741091445
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357532
Device Catalogue NumberU357532
Device Lot NumberCMAT0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR